MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY

MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY
Model Number 35ULT-ST-ZZ
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to medline renewal for evaluation.Upon receipt, medline renewal confirmed the device had been reprocessed.Further evaluation found that the inner shaft was intact and the shaver was bent but not broken as per the initial report.The reported issue could not be confirmed.Our investigation included a review of the device history record, and we reconfirmed that all processes were conducted as required, and that the device met inspection requirements prior to packaging and release.The specific cause of the bent shaver could not be determined at this time.Per the device's instructions for use (ifu), if a rotating shaver or bur touches another surgical instrument during activation, then device integrity and effectiveness may be compromised.In the event that contact occurs, the user should inspect the tip before proceeding.Additionally, the ifu warns users that increased pressure or side loading of the blade during will not improve the performance of the instrument and that it can dull the blade or cause other damage.The customer confirmed that no adverse patient consequence or additional medical intervention was required as a result of the incident.Even though the device returned for evaluation was intact, medline renewal is filing this medwatch report in an abundance of caution.(b)(4).
 
Event or Problem Description
Medline renewal received a report indicating that the tip of the reprocessed linvatec ultracutdual purpose blade, model 35ult-st-zz, detached during a surgical procedure and was retrieved by the surgeon.The customer stated that another device was readily available to complete the procedure, therefore no patient harm or additional medical intervention was reported as a result of the incident.

Brand Name
MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER
Common Device Name
ARTHROSCOPE ACCESSORY
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6088196
Report Number3032391-2016-00033
Device Sequence Number1602486
Product Code HRX
UDI-Device Identifier10888277354586
UDI-Public10888277354586
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K012667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model Number35ULT-ST-ZZ
Device Lot Number317043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2016
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;